MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Model Number 384021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd introsyte-n¿ catheter broke while inserting into hub.The following information was provided by the initial reporter, translated from (b)(6) to english: "picc catheter broke insertion of the hub, after an unsuccessful attempt to pass the picc." we have the packaging segregated for analysis, the material was contaminated.Additionally, the customer provided the following additional information: "the entire procedure to be performed, such as the passage of the picc catheter, the nurse sets up the table and tests the device.The catheter is lubricated with saline, the introducer is lubricated as well and the needle is removed.At this moment we realized that the needle was tearing the introducer, so the bevel was blunt.So it was decided not to use this device and request another one, as it was going to harm the puncture a lot.For he was a child who had capillary fragility and multiple punctures.".
 
Event or Problem Description
It was reported that while using bd introsyte-n¿ catheter broke while inserting into hub.The following information was provided by the initial reporter, translated from portuguese to english: "picc catheter broke insertion of the hub, after an unsuccessful attempt to pass the picc".We have the packaging segregated for analysis, the material was contaminated.Additionally, the customer provided the following additional information: "the entire procedure to be performed, such as the passage of the picc catheter, the nurse sets up the table and tests the device.The catheter is lubricated with saline, the introducer is lubricated as well and the needle is removed.At this moment we realized that the needle was tearing the introducer, so the bevel was blunt.So it was decided not to use this device and request another one, as it was going to harm the puncture a lot.For he was a child who had capillary fragility and multiple punctures".
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed the reported product with the reported defective/damaged catheter.The reported issue was not confirmed upon inspection of the supplied photo since the image is not clear.The root cause of the defect could not be determined since the defect was not confirmed.A device history record review showed no non-conformances associated with this issue during the production of this batch.Quality records have been consulted for tracking and trending purposes this is the first issue reported for the reported lot, which means low occurrence.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.H3 other text : see h10.

Brand Name
BD INTROSYTE-N
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11697979
Report Number1710034-2021-00321
Device Sequence Number3128739
Product Code FOZ
UDI-Device Identifier50382903840217
UDI-Public50382903840217
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number384021
Device Catalogue Number384021
Device Lot Number0164203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1